Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 24, NWS Cheyenne, WY

September 29, 20135 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Sep 29, 2013, 3:23 PM MDT for 5 counties in Wyoming. It took effect at Sep 30, 2013, 12:00 AM MDT. It was in force for 15 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 29, 2013, 3:23 PM MDT (21:23 UTC)
In effect from
Sep 30, 2013, 12:00 AM MDT
Expired
Sep 30, 2013, 2:53 PM MDT
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 10:30 AM MDTNON-TSTM WND GST 602 Sse Glenrock, WYDEER CREEK WYDOT SITE. SUSTAINED AT 40 MPH.
Sep 30, 11:31 AM MDTNON-TSTM WND GST 5913 S Glendo, WYCOLEMAN WYDOT SITE. SUSTAINED AT 42 MPH.
Sep 30, 12:06 PM MDTNON-TSTM WND GST 6013 S Glendo, WYCOLEMAN WYDOT SITE. SUSTAINED AT 44 MPH.
Sep 30, 12:15 PM MDTHIGH SUST WINDS 407 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. AVERAGE SUSTAINED WINDS AT 40 MPH BETWEEN 1115 AND 1215 PM MDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WWUS75 KCYS 292123
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT SUN SEP 29 2013

...HIGH WINDS WILL OCCUR OVER PORTIONS OF SOUTHEAST WYOMING
TONIGHT AND MONDAY...

.HIGH WINDS WILL OCCUR THROUGH SOUTHEAST WYOMING WIND CORRIDORS
AS WELL AS PORTIONS OF EAST CENTRAL WYOMING LATE TONIGHT AND
MONDAY. A STRONG WESTERLY JET STREAM WILL MOVE INTO THE COWBOY
STATE AND COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT TO
PRODUCE STRONG WINDS. WINDS WILL DEVELOP FIRST LATE TONIGHT ACROSS
FAR NORTHERN CARBON COUNTY AND THE ARLINGTON AREA BEFORE SPREADING
INTO WESTERN PLATTE COUNTY AND CONVERSE COUNTY BY MIDDAY MONDAY.

WYZ104-110-301200-
/O.UPG.KCYS.HW.A.0015.130930T0900Z-131001T0000Z/
/O.NEW.KCYS.HW.W.0024.130930T0600Z-131001T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...ARLINGTON...ELK MOUNTAIN
323 PM MDT SUN SEP 29 2013

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...MIDNIGHT TONIGHT THROUGH 6 PM MONDAY AFTERNOON.

* WINDS...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG
  INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE LATE TONIGHT AND
  DURING THE DAY ON MONDAY. WINDS OF THESE SPEEDS WOULD POSE BLOW-
  OVER RISK TO HIGH PROFILE VEHICLE TRAVEL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ101-105-106-301200-
/O.UPG.KCYS.HW.A.0015.130930T1200Z-131001T0000Z/
/O.NEW.KCYS.HW.W.0024.130930T1200Z-131001T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW...
BORDEAUX
323 PM MDT SUN SEP 29 2013

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...6 AM MONDAY MORNING THROUGH 6 PM MONDAY AFTERNOON.

* WINDS...WEST TO SOUTHWEST AT 30 TO 40 MPH WITH GUSTS IN EXCESS
  OF 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG
  INTERSTATE 25 IN SOUTHERN PLATTE COUNTY AS WELL AS ACROSS
  CONVERSE COUNTY ON MONDAY. WINDS OF THESE SPEEDS WOULD POSE
  BLOW-OVER RISK TO HIGH PROFILE VEHICLE TRAVEL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

LIEBL
3 follow-up statements
710 
WWUS75 KCYS 300225
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
825 PM MDT SUN SEP 29 2013

...HIGH WINDS WILL REDEVELOP ACROSS PORTIONS OF SOUTHEAST WYOMING
LATER TONIGHT AND MONDAY...

.HIGH WINDS WILL REDEVELOP OVER PORTIONS OF EAST CENTRAL AND 
SOUTHEAST WYOMING LATER TONIGHT AND MONDAY. A STRONG WESTERLY JET
STREAM WILL MOVE THROUGH WYOMING AND COMBINE WITH A LARGE PRESSURE
GRADIENT TO PRODUCE THE STRONG WINDS. WINDS WILL INITIALLY DEVELOP
LATER TONIGHT ACROSS NORTH CENTRAL CARBON COUNTY BEFORE SPREADING
INTO WESTERN PLATTE COUNTY AND CONVERSE COUNTY MONDAY MORNING.

WYZ104-110-301430-
/O.CON.KCYS.HW.W.0024.130930T0600Z-131001T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...ARLINGTON...ELK MOUNTAIN
825 PM MDT SUN SEP 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT MONDAY. 

* TIMING...STRONG WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT AND
  CONTINUE THROUGH MONDAY AFTERNOON.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG
  INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE LATER TONIGHT AND
  MONDAY. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ101-105-106-301430-
/O.CON.KCYS.HW.W.0024.130930T1200Z-131001T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW...
BORDEAUX
825 PM MDT SUN SEP 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
MONDAY. 

* TIMING...STRONG WINDS WILL DEVELOP MONDAY MORNING AND CONTINUE
  THROUGH MONDAY AFTERNOON.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF
  60 MPH.

* IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG
  INTERSTATE 25 IN SOUTHERN PLATTE COUNTY AS WELL AS ACROSS
  CONVERSE COUNTY ON MONDAY. WINDS OF THESE SPEEDS WOULD POSE A
  BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

JAMSKI
615 
WWUS75 KCYS 300851
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
251 AM MDT MON SEP 30 2013

...HIGH WINDS EXPECTED TODAY ACROSS PORTIONS OF SOUTHEAST WYOMING
AND THE NORTHERN NEBRASKA PANHANDLE...

.A STRONG WESTERLY JET STREAM WILL MOVE THROUGH WYOMING AND
COMBINE WITH A LARGE PRESSURE GRADIENT TO PRODUCE STRONG WINDS
ACROSS THE REGION TODAY. WINDS WILL REALLY BEGIN TO INCREASE BY
LATE IN THE MORNING AS GOOD LOW LEVEL MIXING DEVELOPS. THE HIGH
WINDS WILL PERSIST THROUGH THE AFTERNOON AND THEN GRADUALLY WEAKEN
BY THE EARLY EVENING.

WYZ107-109-302100-
/O.EXA.KCYS.HW.W.0024.130930T1200Z-131001T0000Z/
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...RAWLINS...SINCLAIR...HANNA
251 AM MDT MON SEP 30 2013

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* TIMING...6 AM THIS MORNING THROUGH 6 PM THIS EVENING.

* WINDS...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG
  INTERSTATE 25 IN PLATTE COUNTY AND INTERSTATE 80 IN CARBON
  COUNTY. THE STRONG WINDS WOULD POSE A BLOW-OVER RISK TO
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ104-110-302100-
/O.CON.KCYS.HW.W.0024.000000T0000Z-131001T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...ARLINGTON...ELK MOUNTAIN
251 AM MDT MON SEP 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG
  INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE. WINDS OF THESE
  SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ101-105-106-302100-
/O.CON.KCYS.HW.W.0024.130930T1200Z-131001T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW...
BORDEAUX
251 AM MDT MON SEP 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM MDT THIS EVENING. 

* TIMING...6 AM THIS MORNING THROUGH 6 PM THIS EVENING.

* WINDS...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG
  INTERSTATE 25 IN SOUTHERN PLATTE COUNTY AS WELL AS ACROSS
  CONVERSE COUNTY. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER
  RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ002-003-095-096-302100-
/O.NEW.KCYS.WI.Y.0011.130930T1500Z-131001T0000Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
251 AM MDT MON SEP 30 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 


* TIMING...9 AM THIS MORNING THROUGH 6 PM THIS EVENING

* WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG
  NORTH-SOUTH ORIENTED ROADS. WINDS OF THESE SPEEDS WOULD POSE A
  BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FINCH
983 
WWUS75 KCYS 302053
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT MON SEP 30 2013


.STRONG WINDS HAVE STARTED TO DECREASE ACROSS SOUTH CENTRAL
AND EAST CENTRAL WYOMING THIS AFTERNOON. WINDS WILL CONTINUE
TO DECREASE THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. 

WYZ101-104>107-109-110-302200-
/O.CAN.KCYS.HW.W.0024.000000T0000Z-131001T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN
253 PM MDT MON SEP 30 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DROPPED BELOW CRITICAL THRESHOLDS PROMPTING THE HIGH
WIND WARNING TO BE CANCELLED. GUSTS OF 45 TO 55 MPH CAN STILL BE
EXPECTED THE NEXT FEW HOURS. WINDS WILL SLOWLY SUBSIDE THIS
AFTERNOON AND THEN DROP OFF MORE QUICKLY THIS EVENING. 

$$

NEZ002-003-095-096-302200-
/O.CAN.KCYS.WI.Y.0011.000000T0000Z-131001T0000Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
253 PM MDT MON SEP 30 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF TODAY.
BREEZY CONDITIONS WILL PERSIST UNTIL THIS EVENING WHEN WIND SPEEDS 
WILL QUICKLY DECREASE AND WINDS WILL BECOME LIGHT.

$$

LIEBL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 29, 11:18 AM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 29, 11:18 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1118 AM MDT SUN SEP 29 2013

.UPDATE...
ISSUED AT 1029 AM MDT SUN SEP 29 2013

GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS
AFTERNOON. SKIES CURRENTLY CLEAR TO PARTLY CLOUDY WITH THE
EXCEPTION OF CLOUDY SKIES RIGHT UNDER THE STANDING WAVE CLOUD LEE
OF THE LARAMIE RANGE. ALTOCUMULUS CLOUD DECK IS ADVANCING FROM
THE WEST...AND APPEARS ON SATELLITE TO BE RATHER THICK. PLANNING
ON UPDATING THE FORECAST TO INCREASE SKY COVER THIS AFTERNOON AND
EVENING TO MOSTLY CLOUDY. OTHERWISE NOT MUCH IN THE WAY OF
CHANGES...ALTHOUGH DEEPER MIXING MAY BE INHIBITED WHICH COULD LOWER
TEMPERATURES AND WIND SPEEDS SLIGHTLY.

UPDATE ISSUED AT 652 AM MDT SUN SEP 29 2013

OVERNIGHT LOW TEMPERATURES HAVE BOTTOMED OUT AROUND 40 DEGREES
THIS MORNING...EFFECTIVELY ENDING THE THREAT FOR FROST.
THEREFORE...HAVE CANCELLED THE FROST ADVISORY EARLY.

&&

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT
ISSUED AT 453 AM MDT SUN SEP 29 2013

FROST PROSPECTS ARE QUICKLY FADING THIS MORNING AS TEMPERATURES
HAVE BEEN STEADILY HOVERING BETWEEN 40 AND 45 DEGREES ACROSS MUCH
OF THE ADVISED AREA. WITH DEW POINTS HOLDING IN THE MID
30S WOULD EXPECT ANY FROST COVERAGE TO BE PATCHY AND CONFINED TO
SHELTERED AND LOW LYING AREAS. GIVEN THE POTENTIAL THOUGH WILL
KEEP THE INHERITED FROST ADVISORY GOING THROUGH 8 AM.

OTHERWISE EXPECT WARM...DRY AND INCREASINGLY BREEZY ACROSS THE
CWFA TODAY AS SHORTWAVE ENERGY RACES FROM THE PACNW THRU THE
NORTHERN ROCKIES. THE MIXED LAYER WILL CLIMB TO AROUND 650MB WHICH
WILL ALLOW WIND GUSTS OF 40 TO 50 MPH TO SFC MAINLY WEST OF A
CHEYENNE TO LUSK LINE. THESE WARM...DRY AND BREEZY CONDITIONS WILL
CREATE CRITICAL RED FLAG CONDITIONS ACROSS EAST CENTRAL WYOMING
AND THE NORTHERN NEBRASKA PANHANDLE...SEE FIRE WEATHER SECTION. H7
TEMPERATURES OF 7-8C WILL YIELD AFTERNOON HIGHS THAT WILL CLIMB
WELL INTO THE 60S WEST WITH 70S AND EVEN SOME LOW 80S EAST OF THE
LARAMIE RANGE.

FOCUS WILL THEN TURN TO A POTENTIAL HIGH WIND EVENT ACROSS THE SE
WYOMING WIND CORRIDOR AND EAST CENTRAL WYOMING ON MONDAY. BY LATE
TONIGHT A ZONAL 150+ KNOT JET STREAK WILL ROUND THE BASE OF A
EASTERN PACIFIC TROUGH AND NOSE INTO THE NORTHERN ROCKIES. THIS
WILL PLACE THE CWFA BENEATH THE FAVORABLE SUBSIDENT RIGHT EXIT
REGION. MEANWHILE...AT THE SFC A 984MB SFC LOW WILL DEVELOP ALONG
THE CANADIAN FRONT RANGE TONIGHT MOVING INTO THE PRAIRIE PROVINCES
ON MONDAY. THIS WILL BE EFFECTIVE IN TIGHTENING THE LLVL SW/NE
GRADIENTS ACROSS THE CWFA. THIS IS EVIDENT IN 50+ KNOT H7 WIND
PROGS ACROSS NRN CARBON COUNTY...THE WIND CORRIDOR AND EAST
CENTRAL WYOMING AND KCAG-KCPR FLARING TO 60 METERS. STRONG WINDS
ARE EXPECTED TO DEVELOP FIRST ACROSS THE ARLINGTON AREA AND
NORTHERN CARBON COUNTY LATE TONIGHT...BEFORE SPILLING EAST INTO
SHIRLEY BASIN...BORDEAUX AND CONVERSE COUNTY ON MONDAY. SO...HAVE
ISSUED A HIGH WIND WATCH IN EFFECT FOR ARLINGTON AND THE
FERRIS/SEMINOE MOUNTAINS MONDAY 09Z THROUGH TUESDAY 00Z. SHIRLEY
BASIN...BORDEAUX AND CONVERSE COUNTY WILL BE IN EFFECT MONDAY 12Z
THROUGH TUESDAY 00Z. THESE WINDS WILL DECREASE LATE MONDAY AND
MORE SO ON MONDAY NIGHT.

HIGH TEMPERATURES WILL ONCE AGAIN BE VERY WARM ON MONDAY CLIMBING
WELL INTO THE 70S ACROSS SOUTHEAST WYOMING WITH LOW/MID 80S OVER
THE THE WESTERN NEBRASKA PANHANDLE.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 453 AM MDT SUN SEP 29 2013

LLVL GRADIENT WEAKENS ON TUES AND THE UPPER LEVEL FLOW BECOMES
MORE SOUTHWESTERLY. THIS MEANS THAT WINDS WILL COME DOWN FROM
MON...BUT THEY WILL STILL BE GUSTY ESPECIALLY ALONG AND WEST OF
THE LARAMIE RANGE. TEMPS WILL CONTINUE TO BE AROUND 10-15 DEGREES
ABOVE NORMAL. A PROGRESSIVE UPPER LEVEL TROUGH BEGINS TO MOVE INTO
THE INTERMOUNTAIN WEST BY WED WITH A WEAK COLD FRONT PUSHING
ACROSS THE REGION BY WED NIGHT. GOOD ISENTROPIC LIFT IS PROGGED TO
DEVELOP BY LATE WED NIGHT AND THURS MORNING...RESULTING IN A
CHANCE OF SHOWERS. NOT A WHOLE LOT OF COLD AIR BEHIND THE
FROPA...SO MOST OF THE REGION WOULD EXPERIENCE RAIN (MAYBE SOME
SNOW SHOWERS ABOVE 8500 FT).

THE MAIN MODEL DIFFERENCES CONTINUE TO SHOW UP IN THE THURS-FRI
TIMEFRAME WITH REGARD TO THE AMPLITUDE OF THE TROUGH AS IT MOVES
INTO CENTRAL WY.  THE MODELS HAVE BEEN STRUGGLING THE LAST FEW DAYS
WITH THE AMOUNT OF ENERGY DIVING DOWN THE BACKSIDE OF THE TROUGH.
THE 00Z GFS WAS QUITE A BIT MORE PROGRESSIVE THAN THE 00Z ECMWF.
THERE HAS NOT BEEN A LOT OF CONTINUITY FROM ONE RUN TO THE NEXT.
KEPT 30-40 PERCENT POPS AND GENERALLY BELOW NORMAL TEMPS. OF
COURSE...IF THE 00Z ECMWF WERE TO VERIFY...HIGH TEMPS WOULD BE QUITE
COLD ON FRI (30S OVER THE PLAINS) WITH A GOOD CHANCE OF
OUR FIRST WIDESPREAD SNOW OF THE SEASON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1118 AM MDT SUN SEP 29 2013

VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS THRU THE PERIOD. GUSTY
WEST/SOUTHWEST WINDS THIS AFTERNOON WITH GUSTS OF 20-30 KNOTS
EXPECTED MAINLY SE WY TERMINALS. THESE GUSTY WINDS WILL DECREASE
AFTER 00Z.

&&

.FIRE WEATHER...
ISSUED AT 453 AM MDT SUN SEP 29 2013

WARM...DRY AND INCREASINGLY WINDY CONDITIONS WILL DOMINATE THE
DISTRICT FOR THE UPCOMING SEVERAL DAYS AS A PORTION OF THE JET
STREAM PLOWS INTO THE COWBOY STATE. CRITICAL FIRE WEATHER
CONDITIONS WILL BE OF INITIAL CONCERN TODAY AS THE COMBINATION OF
HIGH TEMPERATURES IN THE UPPER 70S DIP MINIMUM RELATIVE HUMIDITIES
INTO THE MID TEENS. THESE CONDITIONS WILL COMBINE WITH
WEST/SOUTHWEST WINDS TO CREATE RED FLAG CONDITIONS FOR THESE
AREAS. CONDITIONS WILL IMPROVE THIS EVENING. ATTENTION WILL THEN
TRANSITION TO THE POTENTIAL FOR A HIGH WIND EVENT ACROSS PORTIONS
OF CARBON...ALBANY...PLATTE AND CONVERSE COUNTIES ON MONDAY. WIND
GUSTS IN EXCESS OF 60 MPH WILL BE A POSSIBILITY. A HIGH WIND WATCH
HAS BEEN ISSUED FOR THESE AREAS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR WYZ301.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
     WYZ104-110.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR WYZ101-105-106.

NE...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR NEZ311.

&&

UPDATE...LIEBL
SHORT TERM...HAHN
LONG TERM...FINCH
AVIATION...RE
FIRE WEATHER...HAHN
Hazardous weather outlook, Sep 29, 6:19 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
619 AM MDT SUN SEP 29 2013

WYZ101>119-301230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
619 AM MDT SUN SEP 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WINDS WILL BE BREEZY TODAY WITH GUSTS OF 40 TO
50 MPH EXPECTED WEST OF A CHEYENNE TO LUSK LINE. THESE BREEZY
CONDITIONS WILL COMBINE WITH WARM TEMPERATURES AND A DRY AIR MASS
TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS EAST CENTRAL
WYOMING. A RED FLAG WARNING IS IN EFFECT FROM 10 AM THROUGH 6 PM
FOR CONVERSE AND NIOBRARA COUNTIES.

WINDS WILL STRENGTHEN LATE TONIGHT ACROSS PORTIONS OF CARBON
COUNTY INCLUDING THE ARLINGTON AREA. WIND GUSTS IN EXCESS OF 60
MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL SPREAD EAST ON MONDAY. STRONG WINDS WILL AGAIN
BE POSSIBLE ALONG THE WIND CORRIDOR FROM ARLINGTON TO BORDEAUX AS
WELL ACROSS NORTHERN CARBON COUNTY...SHIRLEY BASIN AND CONVERSE
COUNTY. THE HIGH WIND WATCH CONTINUES UNTIL 6 PM ON MONDAY FOR
THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
619 AM MDT SUN SEP 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTHWEST WINDS WILL COMBINE WITH WARM TEMPERATURES AND A
DRY AIR MASS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE NORTHERN NEBRASKA PANHANDLE TODAY. A RED FLAG WARNING IS IN
EFFECT FROM 10 AM THROUGH 6 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Sep 29, 11:46 AM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT SUN SEP 29 2013

WYZ110-116-117-292100-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1146 AM MDT SUN SEP 29 2013

OCCASIONAL STRONG WINDS GUSTS WILL OCCUR THROUGH THE SOUTHERN
LARAMIE RANGE AND FOOTHILLS...AND OVER THE NORTHERN SNOWY RANGE
FOOTHILLS THROUGH THIS AFTERNOON. THIS INCLUDES PORTIONS OF
INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS. WEST TO SOUTHWEST
WINDS WILL GUST 45 TO 50 MPH AT TIMES...CREATING DIFFICULT DRIVING
CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

LIEBL
Special weather statement, Sep 29, 3:08 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT SUN SEP 29 2013

WYZ110-300000-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
308 PM MDT SUN SEP 29 2013

OCCASIONAL STRONG WINDS GUSTS WILL CONTINUE TO OCCUR OVER THE
NORTHERN SNOWY RANGE FOOTHILLS THIS AFTERNOON. THIS INCLUDES
PORTIONS OF INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS. WEST TO
SOUTHWEST WINDS WILL GUST 45 TO 50 MPH AT TIMES...CREATING
DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT
VEHICLES.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:29 AM MDTRed Flag WarningCYS15 hr
Sep 29, 3:59 AM MDTHigh Wind WatchCYSAlbany, Carbon, Converse, Laramie, Platte11 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.